Alert archive / Ohio / Frost Advisories in 2013

Frost Advisory 1, NWS Cleveland, OH

May 12, 201318 counties in Ohio

NWS Cleveland, OH issued this frost advisory at May 12, 2013, 3:50 AM EDT for 18 counties in Ohio. It took effect at May 13, 2013, 1:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 12, 2013, 3:50 AM EDT (07:50 UTC)
In effect from
May 13, 2013, 1:00 AM EDT
Expired
May 13, 2013, 9:00 AM EDT
In force
8 hr
Issued by
NWS Cleveland, OH

Counties Ashland County, OH, Crawford County, OH, Erie County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lorain County, OH, Lucas County, OH, Marion County, OH, Morrow County, OH, Ottawa County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH

The radar

The Cleveland radar (KCLE), 91 km from the middle of the area, began a volume at 07:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2013-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2013-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
755 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

893 
WWUS71 KCLE 120750
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EDT SUN MAY 12 2013

...FROST EXPECTED ACROSS NORTHWEST AND NORTH CENTRAL OHIO OVERNIGHT...

.A COOL AIRMASS WILL REMAIN IN PLACE OVER THE REGION TONIGHT. HIGH
PRESSURE WILL BUILD OVER THE OHIO VALLEY WITH WINDS DECREASING AND
SKIES CLEARING. THIS WILL ALLOW WIDESPREAD FROST TO DEVELOP ACROSS
PORTIONS OF NORTHWEST AND NORTH CENTRAL OHIO. FROST IS EXPECTED
MAINLY AWAY FROM LAKE ERIE. 

OHZ003-006>008-017>019-027>031-036>038-047-121600-
/O.NEW.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
350 AM EDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY.

* TEMPERATURES...FALLING TO THE LOW 30S OVERNIGHT.

* TIMING...FROST WILL DEVELOP AFTER MIDNIGHT AS WINDS BECOME LIGHT.

* IMPACTS...WIDESPREAD FROST IS EXPECTED WHICH WILL POSE A THREAT
  TO TENDER VEGETATION. LESSER AMOUNTS OF FROST ARE EXPECTED FOR
  LOCATIONS CLOSER TO LAKE ERIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO,
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$
5 follow-up statements
577 
WWUS71 KCLE 121822
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
222 PM EDT SUN MAY 12 2013

...FROST AND FREEZE WARNINGS ARE IN EFFECT TONIGHT INLAND FROM
LAKE ERIE...

.A COOL AIR MASS WILL REMAIN IN PLACE OVER THE REGION TONIGHT.
CLOUDS WILL DECREASE AND THE WIND WILL BECOME LIGHT IN SOME AREAS.
EVEN IN AREAS WHERE THE CLOUDS AND BREEZE PERSIST... LOW
TEMPERATURES COULD BE CLOSE TO FREEZING. 

OHZ020>023-032-033-130300-
/O.NEW.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/
MEDINA-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
INCLUDING THE CITIES OF...MEDINA...AKRON...RAVENNA...WARREN...
CANTON...YOUNGSTOWN
222 PM EDT SUN MAY 12 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM MONDAY.

* TEMPERATURES...LOWS 30 TO 33.

* TIMING...DURING THE EARLY MORNING HOURS.

* IMPACTS...TEMPERATURES BETWEEN 30 AND 33 WILL OCCUR FOR 1 TO 3
  HOURS IN MOST AREAS. SOME CLOUDS AND A BREEZE MAY PREVENT A
  HEAVY FROST BUT FROST WILL ALSO OCCUR IN AREAS SHELTERED FROM
  THE WIND. THESE CONDITIONS WILL POSE A THREAT TO TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE
COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ009-010-130300-
/O.EXA.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/
ERIE OH-LORAIN-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN
222 PM EDT SUN MAY 12 2013

...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY.

* TEMPERATURES...IN THE LOWER AND MID 30S.

* TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS
  INLAND FROM LAKE ERIE.

* IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS
  WHERE SKIES CLEAR AND THE BREEZE BECOMES LIGHT. EVEN IN AREAS
  WHERE THE CLOUDS AND BREEZE PERSIST... LOW TEMPERATURES COULD BE
  CLOSE TO FREEZING. THESE CONDITIONS POSE A THREAT TO TENDER
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED
TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.


&&

$$

OHZ003-006>008-017>019-027>031-036>038-047-130300-
/O.CON.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...
BUCYRUS...MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
222 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...IN THE LOWER AND MID 30S.

* TIMING...FROST WILL DEVELOP DURING THE EARLY MORNING HOURS. LESSER
  AMOUNTS OF FROST ARE EXPECTED FOR LOCATIONS CLOSER TO LAKE ERIE.

* IMPACTS...FROST IS EXPECTED WHERE SKIES CLEAR AND THE WIND
  BECOMES LIGHT. EVEN IN AREAS WHERE SOME CLOUDS AND BREEZE
  PERSIST... LOW TEMPERATURES COULD BE CLOSE TO FREEZING. THESE
  CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED TO
PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
668 
WWUS71 KCLE 122145
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
545 PM EDT SUN MAY 12 2013

...FROST AND FREEZE WARNINGS ARE IN EFFECT TONIGHT INLAND FROM
LAKE ERIE...

.A COOL AIR MASS WILL REMAIN IN PLACE OVER THE REGION TONIGHT.
CLOUDS WILL DECREASE AND THE WIND WILL BECOME LIGHT IN SOME
AREAS. EVEN IN AREAS WHERE THE CLOUDS AND BREEZE PERSIST... LOW
TEMPERATURES COULD BE CLOSE TO FREEZING.

OHZ003-006-008-017>019-027>031-036>038-047-130545-
/O.UPG.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/
/O.EXA.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...NORWALK...UPPER SANDUSKY...CAREY...BUCYRUS...
MANSFIELD...ASHLAND...WOOSTER...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
545 PM EDT SUN MAY 12 2013

...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM EDT MONDAY. 

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...DURING THE EARLY MORNING HOURS.
 
* IMPACTS...FROST IS EXPECTED WHERE SKIES CLEAR AND THE WIND
  BECOMES LIGHT. LOWS OF 30 TO 33 WILL OCCUR FOR 1 TO 3 HOURS. EVEN
  IN AREAS WHERE SOME CLOUDS AND BREEZE PERSIST...LOW TEMPERATURES
  COULD BE CLOSE TO FREEZING. THESE CONDITIONS WILL POSE A THREAT
  TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

OHZ020>023-032-033-130545-
/O.CON.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/
MEDINA-SUMMIT-PORTAGE-TRUMBULL-STARK-MAHONING-
INCLUDING THE CITIES OF...MEDINA...AKRON...RAVENNA...WARREN...
CANTON...YOUNGSTOWN
545 PM EDT SUN MAY 12 2013

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...DURING THE EARLY MORNING HOURS.

* IMPACTS...TEMPERATURES BETWEEN 30 AND 33 WILL OCCUR FOR 1 TO 3 
  HOURS IN MOST AREAS. SOME CLOUDS AND A BREEZE MAY PREVENT A 
  HEAVY FROST BUT FROST WILL ALSO OCCUR IN AREAS SHELTERED FROM 
  THE WIND. THESE CONDITIONS WILL POSE A THREAT TO TENDER 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE WARNED AREA YOU SHOULD PROTECT TENDER
VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD
BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. STAY TUNED TO
WEATHER RADIO FOR FURTHER DETAILS OR UPDATES.

&&

$$

OHZ007-009-010-130545-
/O.CON.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/
OTTAWA-ERIE OH-LORAIN-
INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN
545 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT
MONDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS 
  INLAND FROM LAKE ERIE.

* IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS 
  WHERE SKIES CLEAR AND THE BREEZE BECOMES LIGHT. EVEN IN AREAS 
  WHERE THE CLOUDS AND BREEZE PERSIST... LOW TEMPERATURES COULD 
  BE CLOSE TO FREEZING. THESE CONDITIONS POSE A THREAT TO TENDER 
  VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED
TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
349 
WWUS71 KCLE 130212
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1012 PM EDT SUN MAY 12 2013

...FROST AND FREEZE WARNINGS ARE IN EFFECT OVERNIGHT INLAND FROM
LAKE ERIE...

.A COLD AIR MASS WILL REMAIN IN PLACE OVER THE REGION OVERNIGHT.
THE CLOUDS AND WINDS ARE DECREASING IN MANY AREAS. EVEN IN AREAS
WHERE THE CLOUDS AND BREEZE PERSIST...LOW TEMPERATURES COULD BE
CLOSE TO FREEZING BY DAYBREAK.

OHZ003-006-008-017>023-027>033-036>038-047-131015-
/O.CON.KCLE.FZ.W.0001.130513T0500Z-130513T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
1012 PM EDT SUN MAY 12 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...DURING THE EARLY MORNING HOURS.

* IMPACTS...FROST IS EXPECTED WHERE SKIES CLEAR AND THE WIND 
  BECOMES LIGHT. LOWS OF 30 TO 33 WILL OCCUR FOR 1 TO 3 HOURS. 
  EVEN IN AREAS WHERE SOME CLOUDS AND BREEZE PERSIST...LOW 
  TEMPERATURES COULD BE CLOSE TO FREEZING. THESE CONDITIONS WILL 
  POSE A THREAT TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

OHZ007-009-010-131015-
/O.CON.KCLE.FR.Y.0001.130513T0500Z-130513T1300Z/
OTTAWA-ERIE OH-LORAIN-
INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN
1012 PM EDT SUN MAY 12 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT MONDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS 
  INLAND FROM LAKE ERIE.

* IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS
  WHERE SKIES CLEAR AND THE BREEZE BECOMES LIGHT. THESE
  CONDITIONS POSE A THREAT TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED
TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$
673 
WWUS71 KCLE 130753
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
353 AM EDT MON MAY 13 2013

...FROST AND FREEZE WARNINGS ARE IN EFFECT OVERNIGHT INLAND FROM
LAKE ERIE...

OHZ003-006-008-017>023-027>033-036>038-047-131300-
/O.CON.KCLE.FZ.W.0001.000000T0000Z-130513T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
353 AM EDT MON MAY 13 2013

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE LOWER 30S.

* TIMING...DURING THE EARLY MORNING HOURS.

* IMPACTS...FROST IS EXPECTED WHERE SKIES REMAIN CLEAR AS A SMALL
  AREA OF CLOUDS MOVES SOUTHEAST ACROSS THE AREA. LOWS OF 30 TO 33
  HAVE BEEN REACHED AND WILL REMAIN THERE THROUGH SUNRISE. THESE
  CONDITIONS WILL POSE A THREAT TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED WHEN FREEZING TEMPERATURES ARE
FORECAST TO THREATEN OUTDOOR PLANTS. IF YOU ARE IN THE WARNED
AREA YOU SHOULD HARVEST OR PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD. STAY TUNED TO WEATHER RADIO FOR
FURTHER DETAILS OR UPDATES.

&&

$$

OHZ007-009-010-131300-
/O.CON.KCLE.FR.Y.0001.000000T0000Z-130513T1300Z/
OTTAWA-ERIE OH-LORAIN-
INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN
353 AM EDT MON MAY 13 2013

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

* TEMPERATURES...IN THE MID 30S.

* TIMING...FROST IS EXPECTED DURING THE EARLY MORNING HOURS 
  INLAND FROM LAKE ERIE.

* IMPACTS...FROST IS MOST LIKELY IN SHELTERED AREAS AND AREAS
  WHERE SKIES REMAIN CLEAR AND THE BREEZE IS LIGHT. THESE
  CONDITIONS POSE A THREAT TO TENDER VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE IN THE WARNED AREA ARE ADVISED
TO PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT
OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD.

&&

$$

LOMBARDY
633 
WWUS71 KCLE 131309
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
909 AM EDT MON MAY 13 2013


OHZ003-006-008-017>023-027>033-036>038-047-131415-
/O.EXP.KCLE.FZ.W.0001.000000T0000Z-130513T1300Z/
LUCAS-WOOD-SANDUSKY-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...FREMONT...
FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...RAVENNA...WARREN...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...
WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON
909 AM EDT MON MAY 13 2013

...FREEZE WARNING HAS EXPIRED...

TEMPERATURES HAVE WARMED ABOVE FREEZING FOR TODAY.

$$

OHZ007-009-010-131415-
/O.EXP.KCLE.FR.Y.0001.000000T0000Z-130513T1300Z/
OTTAWA-ERIE OH-LORAIN-
INCLUDING THE CITIES OF...PORT CLINTON...SANDUSKY...LORAIN
909 AM EDT MON MAY 13 2013

...FROST ADVISORY HAS EXPIRED...

TEMPERATURES WILL CONTINUE TO RISE TODAY AND THE RISK OF FROST HAS
ENDED. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this frost advisory went out at May 12, 1:39 AM EDT, 2 hours 11 minutes earlier.

Area forecast discussion, May 12, 1:39 AM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
139 AM EDT SUN MAY 12 2013

.SYNOPSIS...
A COLD FRONT CROSSING NORTHWEST OHIO WILL MOVE EAST OF THE AREA
TONIGHT. CHILLY HIGH PRESSURE FROM CENTRAL CANADA WILL BUILD OVER
THE REGION BY MONDAY. A WARM FRONT WILL DEVELOP OVER THE MIDWEST
ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
UPDATED FOR OVERNIGHT WORDING AND TIMING ADJUSTMENTS.

MID EVENING UPDATE...MOST OF THE WIND GUSTS HAVE BEEN AROUND 30
KNOTS WITH THE FRONT. THIS IS IN LINE WITH THE CURRENT FORECAST.
EXPECT THE WIND TO DECREASE JUST A BIT AS THE FRONT MOVES EAST
ACROSS A MORE STABLE AIR MASS...BUT EVERYONE WILL STILL LIKELY SEE
GUSTS WITH THE FRONT AND FOR A COUPLE OF HOURS AFTER THE FRONTAL
PASSAGE. MADE SOME MINOR ADJUSTMENTS TO THE TIMING OF THE LINE OF
SHOWERS BASED ON THE CURRENT SPEED. GAVE EVERYONE A "LIKELY" POP
FOR AN HOUR OR TWO TONIGHT AS THE LINE OF SHOWERS MOVES EAST
ALTHOUGH IT MAY AMOUNT TO LITTLE MORE THAN A FEW HUNDREDTHS OF AN
INCH QPF. ALSO REFINED THE TEMP DROP WITH THE FRONTAL PASSAGE.
TEMPERATURES DROP PRETTY QUICKLY BACK INTO THE 40S.

TONIGHT DISCUSSION...THE COLD FRONT WILL WORK ITS WAY ACROSS THE
AREA THIS EVENING. THE TROUGH ALOFT IS SHARP AND THERE IS A LOT OF
MOMENTUM TO THE FRONT. THIS DESPITE COMING INTO AN AREA OF STABLE
AIR...THINK THERE IS A GOOD CHANCE OF A SHOWER IN MOST AREAS. DID
NOT MENTION THUNDER ALTHOUGH AN ISOLATED FLASH OF LIGHTNING NOT
OUT OF THE QUESTION. SOME OF THE SHOWERS WILL BE GUSTY...WITH A 35
KNOT LOW LEVEL NORTHWEST JET AND STRONG COLD ADVECTION FOLLOWING
THE FRONT AND A GOOD ISALLOBARIC PUSH. DRIER AIR AND SUBSIDENCE
WILL ALSO FOLLOW THE FRONTAL PASSAGE AND EXPECT CLEARING FROM WEST
TO EAST. LOWS WILL DROP INTO THE UPPER 30S MOST AREAS...LOWER/MID
40S NEAR LAKE ERIE. TAKE THE COAT IF YOU ARE GOING TO BE OUT LATER
TONIGHT OR EARLY SUNDAY MORNING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...
WITH COLD AIR ALOFT...STEEP LAPSE RATES WILL DEVELOP SUNDAY...
ESPECIALLY WITH A LITTLE MORNING SUNSHINE HEATING UP THE BOUNDARY
LAYER. CUMULUS WILL BUILD AND A FEW SHOWERS WILL DEVELOP... MAINLY
IN AND NEAR THE SNOWBELT OF NE OH/NW PA.

USED THE RAW GFS DATA FOR THE HIGHS SUNDAY...THE MOS GUIDANCE IS
STRONGLY BIASED BY CLIMATOLOGY THIS TIME OF YEAR. IT GAVE UPPER 40S
AND LOWER 50S...A FEW DEGREES BELOW GUIDANCE WHICH SEEMS REASONABLE.
A BRISK NORTHWEST WIND WILL COMPOUND THE CHILL.  850MB TEMPERATURES
WILL DROP TO -4 TO -6C.

THE CENTER OF THE SURFACE HIGH WILL STAY TO THE WEST SUNDAY NIGHT
AND IT WILL TAKE A WHILE FOR THE CUMULUS/STRATOCUMULUS TO DISSIPATE.
THE WIND WILL TAKE A WHILE TO SETTLE. NOT THE BEST CONDITIONS FOR
FROST OR RADIATIONAL COOLING. THAT BEING SAID...THE ACTUAL AIR
TEMPERATURES WILL DROP PRETTY CLOSE TO FREEZING EXCEPT NEAR THE LAKE
ERIE LAKE SHORE. WE PROBABLY WILL NOT SEE AN EXTENDED PERIOD OF
HOURS AT OR BELOW FREEZING AND WILL NOT ISSUE A FREEZE WATCH BUT WE
COULD JUST TOUCH FREEZING IN MANY SPOTS FOR LOWS. THINK THE BEST
APPROACH IS JUST TO KEEP FORECASTING FROST AND THEN ISSUE A FROST
ADVISORY WITH THE SUNDAY FORECAST FOR SUNDAY NIGHT. THE SNOWBELT AND
LAKESHORE WILL PROBABLY NOT SEE MUCH IN THE WAY OF FROST SUNDAY
NIGHT BUT IT COULD BE COLD ENOUGH FOR A FEW WET SNOW FLAKES TO MIX
WITH THE REMAINING SHOWERS.

THE RIDGE WILL BUILD IN ON MONDAY. FAIR WEATHER CUMULUS AND
STRATOCUMULUS AGAIN ARE LIKELY. HIGHS AGAIN BELOW NORMALS...IN THE
50S WITH SOME UPPER 40S EXTREME NE OH/NW PA. THE COLDEST LOWS ON
MONDAY NIGHT WILL SWITCH FROM NW OHIO TO EXTREME NE OH/NW PA. WILL
CONTINUE TO MENTION FROST FOR MONDAY NIGHT NE OH/NW PA.

SOME WARM ADVECTION CLOUDS ARE PROGGED TO SPREAD IN LATE MONDAY
NIGHT AND TUESDAY. A SPRINKLE OR BRIEF SHOWER CAN SOMETIMES OCCUR
WITH THESE DIFFERENTIAL ADVECTION SYSTEMS AND WILL HAVE A SLIGHT
CHANCE OF A SHOWER IN THE FORECAST TUESDAY. WILL AGAIN KEEP TEMPS A
LITTLE BELOW GUIDANCE TUESDAY...MOSTLY UPPER 50S AND LOWER 60S...
BASED ON THE INCREASING CLOUDS AND BIAS TO THE GUIDANCE THIS
TIME OF YEAR.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
MODELS ARE NOT QUITE IDENTICAL IN THEIR SOLUTIONS BUT THEY ARE BOTH
HINTING AT A WARM UP AS WE APPROACH THE MIDDLE OF NEXT WEEK. BROAD
UPPER LEVEL RIDGE IS PROGGED TO BUILD INTO THE FORECAST AREA BY MID
WEEK AND THEN FLATTEN TO BECOME ZONAL ACROSS THE ENTIRE UNITED
STATES BY THURSDAY. THIS SHOULD HELP BRING A BOOST OF WARMER AIR
INTO THE FORECAST AREA THAT WILL LAST RIGHT ON INTO THE END OF THE
WEEK AND WEEKEND. THERE IS NO INDICATION THAT ANY STRONG SURGES OF
COLD AIR WILL SLIDE SOUTH INTO THE FORECAST AREA DURING THIS PERIOD
AND LETS HOPE THIS IS THE LAST ONE.

ONE ISSUE WE WILL HAVE TO CONTEND WITH IS THE FACT THAT WITH THE
WARMER AIR AND HIGHER DEW POINTS...THE THREAT FOR PRECIPITATION WILL
INCREASE. THE OTHER FACTOR IS THE POTENTIAL FOR SOME KIND OF
BOUNDARY...WHETHER IT BE A STATIONARY FRONT OR WARM FRONT...WILL
LINGER AROUND THE REGION. THIS COULD VERY WELL BE THE FOCUSING
MECHANISM THAT COULD PRODUCE A CHANCE FOR SHOWERS AND THUNDERSTORMS
FOR EACH DAY DURING THE PERIOD.

DUE TO THE FACT THAT WE ARE IN MID MAY NOW AND THE SUN ANGLE IS
HIGH...THERE EXISTS THE POTENTIAL FOR TEMPERATURE BUSTS ON THE LOW
END THROUGH THIS PERIOD. WE COULD POSSIBLY SEE TEMPERATURES IN THE
80S EACH DAY RATHER THAN THE 70S FOR HIGHS. BUT...TO REMAIN
CONSISTENT AND COLLABORATED...WILL ERR ON THE SIDE OF LOWER END
UNTIL GET GET A BETTER FIX ON THE MODELS EXPECTED SOLUTION AFTER MID
WEEK.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
COLD FRONT IS EAST OF THE REGION WITH ONLY A FEW LINGER SHOWERS
AND MVFR CEILINGS ACROSS EASTERN OHIO INTO NW PA. THESE SHOWERS AND
LOWER CEILINGS WILL END BY 08Z WITH VFR CONDITIONS EXPECTED FOR ALL
TAF SITES. THE GUSTY WESTERLY WINDS WILL DECREASE FOR ALL INLAND
LOCATIONS. HOWEVER ALONG THE LAKESHORE GUSTS OF 20 TO 25 KNOTS
WILL BE POSSIBLE.

ALL LOCATIONS WILL SEE THE DEVELOPMENT OF SOME STRATOCUMULUS BY
LATE IN THE MORNING. WINDS WILL ALSO INCREASE WITH WESTERLY WINDS
GUSTING IN THE 25 TO 30 KNOT RANGE. THE STRONGEST WILL AGAIN BE
THE LAKESHORE. SEVERAL LOCATIONS ACROSS NE OHIO INTO NW PA WILL
SEE SOME OCCASIONAL MVFR CEILINGS WITH SHOWERS THAT DEVELOP OFF OF
LAKE ERIE. AT THIS POINT HAVE ONLY PLACED VICINITY SHOWERS AT
KCLE...KYNG AND KERI.

.OUTLOOK...NON VFR POSSIBLE SUNDAY NIGHT AND MONDAY IN NE OH/NW
PA. ALSO POSSIBLE TUESDAY NIGHT.

&&

.MARINE...
COLD FRONT IS EXPECTED TO SWEEP EAST ACROSS THE LAKE THIS EVENING.
THIS FRONT WILL HAVE A BIT OF A PRESSURE WAVE WITH IT AND EXPECT
WINDS TO JUMP UP ALONG THE BOUNDARY. THE WINDS SHOULD DIMINISH A BIT
OVERNIGHT AND THEN PICK UP AGAIN AS MIXING TAKES PLACE DURING THE
DAY TOMORROW. WINDS COULD VERY WELL REACH 30 KNOTS ON THE LAKE AND
POTENTIALLY POKE INTO GALE FORCE TERRITORY FOR A SHORT PERIOD.
SO...FOR NOW WILL LEAVE GALE FORCE WINDS OUT OF THE FORECAST SINCE
THE DURATION SHOULD BE VERY SHORT.  HOWEVER...WILL GO WITH A SMALL
CRAFT ADVISORY FOR LATER THIS AFTERNOON AND CONTINUE IT THROUGH
ABOUT MID DAY ON MONDAY. MAY NEED TO EXTEND IT FURTHER ON MONDAY FOR
THE EASTERN PORTIONS OF THE LAKE.

AS HIGH PRESSURE BUILDS EAST TOWARD THE AREA...A GRADUAL DECREASE IN
THE WINDS CAN BE EXPECTED FOR MONDAY INTO TUESDAY. HOWEVER...AS HIGH
PRESSURE MOVES EAST OF THE LAKE...WINDS WILL BEGIN TO PICK BACK UP
AGAIN OUT OF THE SOUTH TO SOUTHWEST WEDNESDAY AND THURSDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 PM EDT MONDAY FOR LEZ142>149.

&&

SYNOPSIS...KOSARIK
NEAR TERM...TK/KOSARIK
SHORT TERM...KOSARIK
LONG TERM...LOMBARDY
AVIATION...MULLEN
MARINE...LOMBARDY
Hazardous weather outlook, May 11, 5:07 AM EDT, 22 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
507 AM EDT SAT MAY 11 2013

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120915-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
507 AM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH PRESSURE WILL BUILD INTO THE AREA FROM THE WEST ON SUNDAY
NIGHT WITH TEMPERATURES DROPPING INTO THE LOW 30S. AREAS OF FROST
ARE EXPECTED. THE RIDGE WILL SHIFT EASTWARD ON MONDAY NIGHT WITH SOME
LOCATIONS IN NORTHWEST PENNSYLVANIA DIPPING BELOW 30 DEGREES. A
FREEZE WILL BE POSSIBLE IN PORTIONS OF NORTHEAST OHIO AND
NORTHWEST PENNSYLVANIA...MAINLY FOR INLAND AREAS. BE PREPARED TO
TAKE PRECAUTIONS TO PROTECT TEMPERATURE SENSITIVE PLANTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-120915-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
507 AM EDT SAT MAY 11 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 2:22 PM EDTFreeze WarningCLEAshland, Crawford, Hancock, Holmes, Huron, Knox and 15 more19 hr

Nearby

Frost Advisories in Ohio, 2013Every frost advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.